Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Stopped taking Zoloft and having anxiety. What to do?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2003
Answered : 725 Questions
Question
I stopped Zoloft for 5 days then I had some kind of anxiety so I took back 200
Posted Sat, 31 Aug 2013 in Mental Health
 
 
Answered by Dr. Nehal Shah 46 minutes later
Hi,
Thanks for using healthcare magic.
I have gone through your history.
Sertraline is good anti anxiety agent with normal dose range from 50- 300mg per day.

You should not stop taking it all of a sudden without prior consultation with your psychiatrist as there are chances of either
worsening of illness,
Relapse of illness
Discontinuation or withdrawal features.
So, it is advisable to consult your doctor to reduce the dose.
Doctor will assess your condition and dose requirement and may decide to taper it slowly.
Meanwhile, you may go for counselling and stress management for better control of anxiety.

Yoga, meditation and deep breathing exercise like therapy may be off good help to you.

I hope i have addressed your concern.

Feel free to revert to me in case if you have further query.

Thanks.
Above answer was peer-reviewed by
 
Follow-up: Stopped taking Zoloft and having anxiety. What to do? 1 hour later
what shall I do now shall I keep taking 200 or what
 
 
Answered by Dr. Nehal Shah 5 minutes later
Hi,
Thanks for reverting to me.

You should continue taking last prescribed dose by your psychiatrist.

Further dosage adjustment should be done only after consultation with your doctor .

I hope I have addressed your concern.

Feel free to revert to me in case if you have any further query.

If you do not have any query, pleaseclose the discussion and rate the answer.

Thanks.
Above answer was peer-reviewed by
 
Follow-up: Stopped taking Zoloft and having anxiety. What to do? 3 minutes later
my last dose is 200 but I stopped it for 7 days then I took 200 last night shall I continue with this dose ?
 
 
Answered by Dr. Nehal Shah 7 minutes later
Hi,
You should continue with 200mg . Consult your doctor if you hace any symptoms of gastritis or nausea.

I hope I have addressed your concern.

Feel free to revert to me in case if you have any query.

Thanks
Above answer was peer-reviewed by
 
Follow-up: Stopped taking Zoloft and having anxiety. What to do? 10 minutes later
would it help if I take propranolol with it
 
 
Answered by Dr. Nehal Shah 58 minutes later
Propranolol is mainly useful in performance anxiety and it should be used with caution XXXXXXX may affect blood pressure level.
so before using it, you should consult your doctor.

There are other anti anxiety agents like aprazolsm, etizolam or clonazepam available which may help in controlling anxiety. But these drug has abuse potential so it should be used with caution.

thanks
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor